Alert archive / Louisiana / Areal Flood Advisories in 2021
Areal Flood Advisory 21, NWS New Orleans, LA
NWS New Orleans, LA issued this areal flood advisory at Apr 14, 2021, 5:03 PM CDT for 4 parishes in Louisiana. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2021, 5:03 PM CDT (22:03 UTC)
- Expired
- Apr 14, 2021, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
211
WGUS84 KLIX 142203
FLSLIX
Flood Advisory
National Weather Service New Orleans LA
503 PM CDT Wed Apr 14 2021
LAC051-071-075-087-150115-
/O.NEW.KLIX.FA.Y.0021.210414T2203Z-210415T0115Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson LA-Orleans LA-Plaquemines LA-St. Bernard LA-
503 PM CDT Wed Apr 14 2021
The National Weather Service in New Orleans has issued a
* Urban and Small Stream Flood Advisory for...
Northwestern Jefferson Parish in southeastern Louisiana...
Southwestern Orleans Parish in southeastern Louisiana...
Northwestern Plaquemines Parish in southeastern Louisiana...
West Central St. Bernard Parish in southeastern Louisiana...
* Until 815 PM CDT.
* At 503 PM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 0.5 and 1.5 inches of rain have fallen.
Some locations that will experience flooding include...
New Orleans, Harvey, Marrero, Timberlane, Metairie, Chalmette,
Avondale, Belle Chasse, Jefferson, Gretna, Harahan, Westwego,
Arabi, Terrytown, Bridge City, Elmwood, River Ridge, Meraux,
Waggaman and Violet.
LAT...LON 2990 9027 3005 9028 3002 9018 3002 9013
3003 9006 3003 9003 3005 9003 3004 9001
3007 8994 2998 8986 2989 8992
$$
CABWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this areal flood advisory went out at Apr 14, 4:15 PM CDT, 48 minutes earlier.
Area forecast discussion, Apr 14, 4:15 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
415 PM CDT Wed Apr 14 2021
.SHORT TERM...(through Saturday)
Another MCS embedded in the zonal flow aloft is currently moving
through the Lower MS region this afternoon. The back end of the
convective activity that is currently over the northern half of
the forecast area has been 50-75 miles farther north and a bit
more organized than what was depicted by 12Z CAMs and in our
forecast this morning. Luckily this activity is progressing fast
enough to the east to limit the threat of flash flooding across
the North Shore of LA and coastal MS. PoPs decrease from NW to SE
across the region this evening when a relative lull in
precipitation is expected.
Yet another MCS is expected to pass nearby just to our north (Mid
South states) late tonight into Thursday morning. With a frontal
boundary stalled along the Gulf coast and low-level flow backing
out of the southwest ahead of the MCS, isentropic lift will lead
to additional showers and storms developing overnight. The
highest PoPs will be during the morning hours on Thursday. The
severe threat looks limited with convection predominately elevated
and modest on the cool side of the boundary. The main threat with
this round of storms will be locally heavy rainfall. An additional
1-2 inches of rainfall is expected with this next round with
locally higher amounts to 3" possible. The Flash Flood Watch will
remain in effect for the entire area through noon Thursday.
There's still some uncertainty regarding exactly where the
heaviest rain falls Thursday morning as the guidance has been
wavering north-south somewhere between the SE LA-S MS and coast
There looks to be another relative lull in the precipitation
Thursday afternoon (especially late) through at least Friday
morning. Then the last round of potentially heavy rainfall appears
to be late Friday afternoon through Saturday morning. Depending on
how much rainfall occurs early Thursday (and where), a more
targeted Flash Flood Watch may be needed for Friday night.
.LONG TERM (Saturday night through Wednesday)...
The boundary that has been parked over the area for much of the
week will finally progress south and east of the region Saturday
night. This will allow us to finally dry out by Sunday after the
recent wet spell. A broad area of high pressure will build over
the Southern Plains and Gulf Coast region through much of the
week, which should keep the area mainly dry during the long term.
The one exception may be coastal LA depending on exactly how close
the aforementioned frontal boundary drifts back northward toward
the coast Sunday- Wednesday. Temperatures will generally be 5-10
degrees below normal owing to a northerly component to the winds
on the cool side of the front.
&&
.AVIATION...
Conditions so far this afternoon have generally been MVFR or IFR
with showers and storms and VFR outside of precip. The greatest
coverage of TSRA through about 20-21Z will be north of BTR-HDC,
east of ASD, and from the NOLA terminals especially southward.
The trend will be for this activity to weaken and drift southward
toward the LA coast. While a break in the convection is
anticipated this evening, CIGs looks to gradually lower to MVFR
and IFR with northerly flow and stratus developing on the cool
side of the front.
Showers and storms are expected to redevelop tonight toward C LA
and move southward across the area overnight and into the early
morning hours. Thunderstorm coverage should be limited initially
during the overnight, but increase (scattered coverage) in the
morning as elevated instability increases. Mainly IFR or low-end
MVFR CIGs should be prevailing through the morning hours. CIGs may
improve gradually in the afternoon with some breaks in the cloud
cover that allow for modest daytime mixing. N-NE winds 5-15 kt are
expected.
&&
.MARINE...
A SCA has been expanded this afternoon to include the MS sound
and coastal waters. Latest marine observations show an enhanced SE
wind just offshore with winds 20-25 kt, gusting to 30 kt. The
onshore surge is expected to rather short lived and weaken toward
sunset. Accordingly, the SCA is only in effect through 7 PM.
Additionally, the SCA for the LA coastal waters was extended
until midnight. Although the stronger winds were slow to develop
today, the have over the past few hours. While there were some
gusts of 35-40 kt a few miles off the SE LA coast, this looked to
be convectively driven with N-NE winds caused by an outflow
boundary from earlier thunderstorms. However, S-SE winds are
expected to strengthen this evening to around 20 kt.
Winds and seas should remain below SCA criteria Thursday through
the weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 59 73 54 68 / 80 70 40 70
BTR 62 75 58 71 / 70 80 30 70
ASD 64 76 58 72 / 80 90 20 70
MSY 67 75 64 74 / 70 80 20 60
GPT 64 75 57 71 / 70 80 20 60
PQL 63 75 57 71 / 70 80 10 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday morning for LAZ034>037-039-
046>050-056>061-063>072-075>078.
GM...Small Craft Advisory until 1 AM CDT Thursday for GMZ550-552-555-
570-572-575.
Flash Flood Watch through Thursday morning for GMZ530.
Small Craft Advisory until 7 PM CDT this evening for GMZ532-536-
538-557-577.
MS...Flash Flood Watch through Thursday morning for MSZ068>071-077-
080>082.
GM...Small Craft Advisory until 1 AM CDT Thursday for GMZ552-555-570-
572-575.
Small Craft Advisory until 7 PM CDT this evening for GMZ536-538-
557-577.
&&
KleinIn the hours before
Special weather statement, Apr 14, 11:58 AM CDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1158 AM CDT Wed Apr 14 2021
LAZ069-141730-
Lower Plaquemines-
1158 AM CDT Wed Apr 14 2021
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL PLAQUEMINES
PARISH...
At 1157 AM CDT, a strong thunderstorm was located 9 miles southwest
of Port Sulphur, moving northeast at 35 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Port Sulphur and Empire.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2931 8987 2935 8983 2939 8986 2937 8979
2941 8978 2941 8987 2945 8982 2948 8984
2942 8993 2946 8996 2945 8990 2958 8971
2950 8964 2946 8952 2942 8952 2934 8974
2938 8972 2938 8977 2934 8975 2931 8986
TIME...MOT...LOC 1657Z 236DEG 33KT 2943 8985
MSWSpecial weather statement, Apr 14, 12:32 PM CDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1232 PM CDT Wed Apr 14 2021
LAZ059>061-063-065>067-141800-
Lower Terrebonne-St. Charles-Upper Terrebonne-Lower Lafourche-Upper
Plaquemines-Upper Lafourche-Upper Jefferson-
1232 PM CDT Wed Apr 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ST. CHARLES...
CENTRAL TERREBONNE...NORTHEASTERN LAFOURCHE AND NORTHWESTERN
JEFFERSON PARISHES...
At 1231 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Waggaman to 19 miles west of Dulac.
Movement was east at 45 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Houma, Cut Off, Larose, Belle Chasse, Marrero, Avondale, Harvey,
Hahnville, Westwego, Lockport, Jean Lafitte, Mathews, Chauvin, Dulac,
Luling, Boutte, Raceland, Estelle, Montegut and Bayou Cane.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2930 9093 2933 9093 2934 9096 2933 9100
2930 9099 2931 9112 2934 9113 2994 9040
2985 9001 2933 9047 2933 9049 2936 9052
2931 9052 2932 9050 2928 9055
TIME...MOT...LOC 1731Z 275DEG 38KT 2992 9023 2931 9102
MSWSpecial weather statement, Apr 14, 1:02 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
102 PM CDT Wed Apr 14 2021
LAZ059-061-063-066>070-141830-
Lower Terrebonne-Lower Plaquemines-Lower Jefferson-Lower St.
Bernard-Lower Lafourche-Upper Plaquemines-Upper Lafourche-Upper
Jefferson-
102 PM CDT Wed Apr 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ST.
BERNARD...SOUTHEASTERN TERREBONNE...SOUTHEASTERN LAFOURCHE...CENTRAL
JEFFERSON AND NORTHWESTERN PLAQUEMINES PARISHES...
At 101 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Jean Lafitte to near Cocodrie.
Movement was east at 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Cut Off, Galliano, Larose, Belle Chasse, Port Sulphur, Golden Meadow,
Jean Lafitte, Lafitte, Port Fourchon, Myrtle Grove, Pointe A La
Hache, Barataria, Leeville, Cocodrie, Dulac, Tambour Bay Buoy, Grand
Isle and Lumcon Center Buoy.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2934 9035 2934 9036 2922 9040 2935 9043
2913 9065 2916 9086 2986 9003 2970 8959
2942 8981 2948 8984 2942 8994 2949 8989
2944 9002 2936 9004 2935 8998 2926 8995
2910 9019
TIME...MOT...LOC 1801Z 268DEG 37KT 2979 9007 2922 9073
MSWSpecial weather statement, Apr 14, 1:32 PM CDT, 3 hours 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
132 PM CDT Wed Apr 14 2021
LAZ059-061-066>069-141900-
Lower Terrebonne-Lower Plaquemines-Lower Jefferson-Lower
Lafourche-Upper Lafourche-Upper Jefferson-
132 PM CDT Wed Apr 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
TERREBONNE...SOUTHEASTERN LAFOURCHE...CENTRAL JEFFERSON AND WEST
CENTRAL PLAQUEMINES PARISHES...
At 131 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 9 miles south of Lafitte to 15 miles
southeast of Cocodrie. Movement was east at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Cut Off, Port Sulphur, Galliano, Golden Meadow, Myrtle Grove, Pointe
A La Hache, Leeville, Lafitte and Grand Isle.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2916 9028 2915 9027 2920 9026 2928 9035
2934 9035 2922 9040 2932 9042 2928 9049
2969 9025 2960 8973 2955 8968 2940 8979
2940 8978 2939 8982 2931 8984 2935 8984
2930 8990 2935 8998 2926 8995 2909 9022
TIME...MOT...LOC 1831Z 283DEG 31KT 2956 9016 2909 9049
MSWSpecial weather statement, Apr 14, 3:45 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
345 PM CDT Wed Apr 14 2021
LAZ037-048>050-058-071-072-075-142115-
Livingston-Ascension-St. Helena-Northern Tangipahoa-Northwest St.
Tammany-Southern Tangipahoa-St. John The Baptist-East Baton Rouge-
345 PM CDT Wed Apr 14 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST. JOHN
THE BAPTIST...NORTHEASTERN ASCENSION...SOUTHEASTERN ST. HELENA...
NORTHWESTERN ST. TAMMANY...LIVINGSTON...TANGIPAHOA AND SOUTH CENTRAL
EAST BATON ROUGE PARISHES...
At 345 PM CDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles east of Independence to near Old
Jefferson. Movement was east at 40 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Baton Rouge, Hammond, Denham Springs, Covington, Amite, Oak Hills
Place, Ponchatoula, Walker, Amite City, Livingston, Independence,
Roseland, French Settlement, Albany, Madisonville, Port Vincent,
Folsom, Springfield, Montpelier and Westminster.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3043 9120 3081 9057 3058 8995 3038 9023
3013 9052 3041 9121
TIME...MOT...LOC 2045Z 288DEG 36KT 3067 9039 3037 9093
MSWSpecial weather statement, Apr 14, 4:12 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
412 PM CDT Wed Apr 14 2021
LAZ075-076-MSZ080-142145-
Southeast St. Tammany-Northwest St. Tammany-Hancock-
412 PM CDT Wed Apr 14 2021
...A STRONG THUNDERSTORM WILL AFFECT ST. TAMMANY PARISH IN
SOUTHEASTERN LOUISIANA AND SOUTHWESTERN HANCOCK COUNTIES...
At 411 PM CDT, a strong thunderstorm was located near Covington,
moving east at 50 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Slidell, Covington, Pearl River, Abita Springs, Madisonville,
Lacombe, Pearlington and Slidell Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3058 8981 3046 8969 3040 8968 3034 8963
3023 8962 3018 8955 3015 8958 3015 8959
3016 8962 3017 8958 3018 8959 3017 8972
3025 8987 3026 8998 3030 8999 3037 9010
3039 9019 3037 9024 3061 9013
TIME...MOT...LOC 2111Z 284DEG 42KT 3049 9021
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:36 PM CDT | Special Weather Statement | LIX | Assumption | 24 min |
| Apr 13, 7:37 PM CDT | Special Weather Statement | LIX | Terrebonne | 23 min |
| Apr 13, 9:31 PM CDT | River Flood Warning | LIX | Saint Tammany | 4 days |
| Apr 13, 9:31 PM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
| Apr 14, 7:29 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 46 min |
| Apr 14, 7:34 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 41 min |
| Apr 14, 8:12 AM CDT | Special Weather Statement | LIX | East Feliciana | 48 min |
| Apr 14, 8:18 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 27 min |
| Apr 14, 8:24 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 12 min |
| Apr 14, 8:49 AM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 56 min |
| Apr 14, 9:04 AM CDT | Special Weather Statement | LIX | East Feliciana, Saint Helena | 41 min |
| Apr 14, 9:09 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Livingston, West Baton Rouge | 36 min |
| Apr 14, 9:12 AM CDT | Special Weather Statement | LIX | Terrebonne | 33 min |
| Apr 14, 9:34 AM CDT | Areal Flood Advisory | LIX | Ascension, East Baton Rouge, Livingston, Saint Helena, West Baton Rouge | 116 min |
| Apr 14, 9:36 AM CDT | Special Weather Statement | LIX | Livingston | 24 min |
| Apr 14, 9:41 AM CDT | Special Weather Statement | LIX | Ascension, Assumption, Livingston, Saint James | 34 min |
| Apr 14, 10:01 AM CDT | Special Weather Statement | LIX | Washington | 29 min |
| Apr 14, 10:11 AM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 34 min |
| Apr 14, 10:15 AM CDT | Special Weather Statement | LIX | Saint Tammany | 30 min |
| Apr 14, 10:16 AM CDT | Special Weather Statement | LIX | Saint James, Saint John the Baptist | 29 min |
| Apr 14, 10:20 AM CDT | Special Weather Statement | LIX | Assumption | 25 min |
| Apr 14, 10:24 AM CDT | River Flood Warning | LIX | Saint Tammany | 3 days |
| Apr 14, 10:28 AM CDT | Special Weather Statement | LIX | East Feliciana, West Feliciana | 32 min |
| Apr 14, 10:30 AM CDT | Special Weather Statement | LIX | Saint Tammany | 30 min |
| Apr 14, 10:47 AM CDT | Special Weather Statement | LIX | Jefferson | 28 min |
| Apr 14, 11:03 AM CDT | Special Marine Warning | LIX | 57 min | |
| Apr 14, 11:05 AM CDT | Special Weather Statement | LIX | Livingston, Saint Helena, Tangipahoa | 25 min |
| Apr 14, 11:07 AM CDT | Special Marine Warning | LIX | 53 min | |
| Apr 14, 11:21 AM CDT | Special Weather Statement | LIX | Lafourche | 24 min |
| Apr 14, 11:28 AM CDT | Special Weather Statement | LIX | Tangipahoa, Washington | 32 min |
| Apr 14, 11:51 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 14, 11:58 AM CDT | Special Weather Statement | LIX | Plaquemines | 32 min |
| Apr 14, 12:32 PM CDT | Special Weather Statement | LIX | Lafourche, Saint Charles, Terrebonne | 28 min |
| Apr 14, 1:02 PM CDT | Special Weather Statement | LIX | Jefferson, Lafourche | 28 min |
| Apr 14, 1:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 14, 1:32 PM CDT | Special Weather Statement | LIX | Jefferson | 28 min |
| Apr 14, 2:08 PM CDT | Special Marine Warning | LIX | 67 min | |
| Apr 14, 2:55 PM CDT | Special Marine Warning | LIX | 65 min | |
| Apr 14, 3:45 PM CDT | Special Weather Statement | LIX | Livingston, Tangipahoa | 30 min |
| Apr 14, 4:12 PM CDT | Special Weather Statement | LIX | Saint Tammany | 33 min |
| Apr 14, 4:24 PM CDT | Special Marine Warning | LIX | 96 min | |
| Apr 14, 5:26 PM CDT | Special Marine Warning | LIX | 105 min | |
| Apr 14, 5:27 PM CDT | Special Weather Statement | LIX | Saint Charles | 33 min |
| Apr 14, 6:21 PM CDT | Special Marine Warning | LIX | 114 min | |
| Apr 14, 6:24 PM CDT | Special Weather Statement | LIX | Jefferson | 96 min |
| Apr 14, 6:39 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 14, 6:57 PM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Areal Flood Advisories in Louisiana, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.